Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

$C_{\cdot 0}$-contractions: a Jordan model and lattices of invariant subspaces


Author: M. F. Gamal'
Translated by: V. V. Kapustin
Original publication: Algebra i Analiz, tom 15 (2003), nomer 5.
Journal: St. Petersburg Math. J. 15 (2004), 773-793
MSC (2000): Primary 47A15, 47A45
DOI: https://doi.org/10.1090/S1061-0022-04-00831-3
Published electronically: July 29, 2004
MathSciNet review: 2068794
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A subclass $C_{\cdot 0}(C_0(P), \mathrm{fin})$ of the class of $C_{\cdot 0}$-contractions is introduced and studied. This subclass is a generalization of the subclass of $C_{\cdot 0}$-contractions with finite defect indices, and it includes the $C_{\cdot 0}$-contractions $T$ for which $\operatorname{dim}{ \operatorname{Ker}{T^\ast}}\allowbreak <\infty$ and the defect operator $(I-T^\ast T)^{1/2}$ belongs to the Hilbert-Schmidt class. For an operator of class $C_{\cdot 0}(C_0(P), \mathrm{fin})$, a Jordan model is constructed, and it is proved that the lattices of invariant subspaces remain isomorphic under the quasiaffine transformations.


References [Enhancements On Off] (What's this?)

  • 1. B. Sz.-Nagy and C. Foias, Harmonic analysis of operators on Hilbert space, North-Holland Publishing Co., Amsterdam-London, 1970. MR 0275190 (43:947)
  • 2. H. Bercovici, Operator theory and arithmetic in $H^\infty$, Math. Surveys Monographs, vol. 26, Amer. Math. Soc., Providence, RI, 1988. MR 0954383 (90e:47001)
  • 3. V. V. Kapustin, Reflexivity of operators: general methods and a criterion for almost isometric contractions, Algebra i Analiz 4 (1992), no. 2, 141-160; English transl., St. Petersburg Math. J. 4 (1993), no. 2, 319-335. MR 1182398 (93j:47028)
  • 4. V. V. Kapustin and A. V. Lipin, Operator algebras and lattices of invariant subspaces. , II, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 178 (1989), 23-56; 190 (1991), 110-147; English transl., J. Soviet Math. 61 (1992), no. 2, 1963-1981; 71 (1994), no. 1, 2240-2262. MR 1037764 (91a:47058)
  • 5. M. F. Gamal', Quasi-similar weak contractions have isomorphic lattices of invariant subspaces, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 282 (2001), 51-65. (Russian) MR 1874881 (2002j:47014)
  • 6. B. Sz.-Nagy and C. Foias, Jordan model for contractions of class $C_{\cdot 0}$, Acta Sci. Math. (Szeged) 36 (1974), 305-322. MR 0372651 (51:8858)
  • 7. M. F. Gamal', Lattices of invariant subspaces for a quasi-affine transformation of a unilateral shift of finite multiplicity, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 290 (2002), 27-32. (Russian) MR 1942535 (2003k:47013)
  • 8. K. Takahashi, On quasi-affine transforms of unilateral shifts, Proc. Amer. Math. Soc. 100 (1987), 683-687. MR 0894438 (88h:47025)
  • 9. B. Moore, III and E. A. Nordgren, Remark on the Jordan model for contractions of class $C_{\cdot 0}$, Acta Sci. Math. (Szeged) 37 (1975), 307-312. MR 0442720 (56:1100)
  • 10. B. Sz.-Nagy, Diagonalization of matrices over $H^\infty$, Acta Sci. Math. (Szeged) 38 (1976), 223-238. MR 0435907 (55:8858)
  • 11. P. Y. Wu, $C_{\cdot 0}$-contractions: cyclic vectors, commutants and Jordan models, J. Operator Theory 5 (1981), 53-62. MR 0613046 (82f:47014)
  • 12. G. R. Exner and I. B. Jung, Some multiplicities for contractions with Hilbert-Schmidt defect, Nonselfadjoint Operator Algebras, Operator Theory, and Related Topics, Oper. Theory Adv. Appl., vol. 104, Birkhäuser, Basel, 1998, pp. 113-138. MR 1639651 (99h:47011)
  • 13. M. Uchiyama, Contractions with $(\sigma,\text{c} )$ defect operators, J. Operator Theory 12 (1984), 221-233. MR 0757432 (85j:47017)
  • 14. -, Contractions and unilateral shifts, Acta Sci. Math. (Szeged) 46 (1983), 345-356. MR 0739054 (85e:47011)
  • 15. K. Takahashi, $C_{1 \cdot}$-contractions with Hilbert-Schmidt defect operators, J. Operator Theory 12 (1984), 331-347. MR 757438 (86a:47006)
  • 16. -, Injection of unilateral shifts into contractions, Acta Sci. Math. (Szeged) 57 (1993), 263-276. MR 1243283 (94j:47016)
  • 17. P. Y. Wu, On the quasi-similarity of hyponormal contractions, Illinois J. Math. 25 (1981), 498-503. MR 0620433 (82j:47037)
  • 18. V. I. Vasyunin and N. K. Nikol'skii, Control subspaces of minimal dimension. Elementary introduction. Discotheca, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 113 (1981), 41-75; English transl., J. Soviet Math. 22 (1983), no. 6, 1719-1742. MR 0629834 (84e:93016)
  • 19. -, Control subspaces of minimal dimension. Unitary and model operators. Discotheca, Preprints LOMI no. R-5-81, Leningrad. Otdel. Mat. Inst. Steklov., Leningrad, 1981. (Russian) MR 0629834 (84e:93016)
  • 20. V. I. Vasyunin, Formula for multiplicity of contractions with finite defect indices, Toeplitz Operators and Spectral Function Theory, Oper. Theory Adv. Appl., vol. 42, Birkhäuser, Basel, 1989, pp. 281-304. MR 1030054 (91c:47019)
  • 21. N. K. Nikol'skii, Treatise on the shift operator, ``Nauka'', Moscow, 1980; English transl., Grundlehren Math. Wiss., vol. 273, Springer-Verlag, Berlin, 1986. MR 0827223 (87i:47042)
  • 22. I. Ts. Gokhberg and M. G. Krein, Introduction to the theory of linear nonselfadjoint operators, ``Nauka'', Moscow, 1965; English transl., Transl. Math. Monogr., vol. 18, Amer. Math. Soc., Providence, RI, 1969. MR 0220070 (36:3137)
  • 23. D. Sarason, Invariant subspaces and unstarred operator algebras, Pacific J. Math. 17 (1966), 511-517. MR 0192365 (33:590)
  • 24. -, Weak-star generators of $H^\infty$, Pacific J. Math. 17 (1966), 519-528. MR 0211269 (35:2151)
  • 25. L. Kérchy, On a conjecture of Teodorescu and Vasyunin, Special Classes of Linear Operators and other Topics (Bucharest, 1986), Oper. Theory Adv. Appl., vol. 28, Birkhäuser, Basel-Boston, MA, 1988, pp. 169-172. MR 0942920 (89f:47011)
  • 26. P. Y. Wu, Which $C_{\cdot 0}$ contraction is quasi-similar to its Jordan model?, Acta Sci. Math. (Szeged) 47 (1984), 449-455. MR 0783319 (86h:47011)
  • 27. -, When is a contraction quasi-similar to an isometry?, Acta Sci. Math. (Szeged) 44 (1982), 151-155. MR 0660521 (83j:47012)
  • 28. V. I. Vasyunin and N. G. Makarov, Quasisimilarity of model contractions with unequal defects, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 149 (1986), 24-37; English transl., J. Soviet Math. 42 (1988), no. 2, 1550-1561. MR 0849292 (87k:47021)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 47A15, 47A45

Retrieve articles in all journals with MSC (2000): 47A15, 47A45


Additional Information

M. F. Gamal'
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, St. Petersburg, 191023, Russia
Email: gamal@pdmi.ras.ru

DOI: https://doi.org/10.1090/S1061-0022-04-00831-3
Keywords: $C_{\cdot 0}$-contractions, invariant subspaces, quasiaffine transformation, Jordan model, property $(P)$ for $C_0$-contractions
Received by editor(s): March 3, 2003
Published electronically: July 29, 2004
Additional Notes: Partially supported by RFBR (grants nos. 02-01-00264 and NSh-2266.2003.1).
Dedicated: Dedicated to the memory of Professor Yuri A. Abramovich
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society